Hail, Fentress
- When
- June 9, 10:20 AM CST
- Where
- Fentress County, 3 mi S of Allardt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.337, -84.880
A few strong storms affected Middle Tennessee during the late morning and afternoon hours with small hail and lightning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A few strong storms affected Middle Tennessee during the late morning and afternoon hours with small hail and lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 9, 10:04 AM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1104 AM CDT THU JUN 9 2011 .UPDATE... AREA OF CU PLAT WITH UNSTABLE MORNING SOUNDING. FURTHER WEST CU STARTING TO BUILD METRO NASHVILLE. KEPT SCT POPS PLAT AND ISO COVERAGE WEST THIS AFTERNOON INTO THE EARLY EVENING. PULSE TYPE STORMS WITH 0-6KM AVG STORM MOTION 5 KTS. && .PREV DISCUSSION... /ISSUED 559 AM CDT THU JUN 9 2011/ AVIATION...BNA/CSV...EARLY MORNING FOG SHOULD DISSIPATE BY 13Z. AFTERWARDS, EXPECT A WEAK SURFACE BOUNDARY TO ENTER THE MID STATE, ALLOWING FOR ISOLATED/SCATTERED CONVECTION THIS AFTERNOON, WITH THE BEST CHANCE OCCURRING ALONG THE CUMBERLAND PLATEAU. DESPITE THIS, POP'S REMAIN QUITE LOW, SO WILL HANDLE FOR NOW WITH "CB" REMARKS IN THE TAF'S. LOOK FOR WINDS TO SHIFT AROUND TO THE WEST DURING THE AFTERNOON, GOING LIGHT/CALM BY EARLY EVENING. LIGHT FOG AT CSV AFTER MIDNIGHT. PREV DISCUSSION... /ISSUED 313 AM CDT THU JUN 9 2011/ SHORT TERM...THIS MORNING'S WEATHER IS PRETTY MUCH LIKE YESTERDAY MORNING'S AND THE MORNING BEFORE THAT. WEATHER PATTERN IS PRETTY MUCH STATUS QUO, WITH HIGH PRESSURE PREVAILING ACROSS THE SOUTHEASTERN UNITED STATES AND PRODUCING MILD AND MUGGY CONDITIONS ACROSS THE MID STATE. LOOK FOR TODAY'S WEATHER TO BE A CARBON COPY OF YESTERDAY, WITH SCATTERED AFTERNOON THUNDERSTORMS ALONG THE CUMBERLAND PLATEAU, BUT ONLY A FEW ISOLATED THUNDERSTORMS ELSEWHERE. TEMPERATURES WILL, ONCE AGAIN, SOAR INTO THE MID 90S OVER MOST AREAS WEST OF THE PLATEAU. THE SAME WEATHER IS FORECAST FOR FRIDAY. EXPECT WEATHER PATTERNS TO CHANGE OVER THE UPCOMING WEEKEND AND EARLY NEXT WEEK, AS A LOW PRESSURE SYSTEM PUSHES NORTHEAST FROM THE MIDWEST ACROSS THE GREAT LAKES INTO EASTERN CANADA, AND DRAGS A COLD FRONT SOUTHWARD INTO THE TENNESSEE VALLEY. EXPECT THUNDERSTORM COVERAGE TO INCREASE, ESPECIALLY DURING THE AFTERNOON HOURS ON SATURDAY AND SUNDAY. LONG TERM...BY EARLY NEXT WEEK, WE WILL HAVE A SPRAWLING SURFACE HIGH TO OUR NORTH AND NORTHEAST, PROVIDING US WITH NORTHERLY FLOW AND LOWER DEW POINTS AND SOMEWHAT MORE SEASONABLE TEMPERATURES. HOWEVER, AS IS OFTEN THE CASE DURING THIS TIME OF THE YEAR, A NORTHWESTERLY UPPER LEVEL PATTERN MAKES US VULNERABLE TO THUNDERSTORM ACTIVITY DROPPING IN FROM THE MISSOURI-ILLINOIS- KENTUCKY AREA. DEW POINT FRONT EXTENDS FROM NORTHEASTERN MISSOURI TO NEAR SDF SUNDAY NIGHT AND MONDAY, WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP IN THE MOISTURE CHANNEL DURING THE DAYLIGHT HOURS, JUST TO THE SOUTH, AND THEN SPREAD SOUTHEASTWARD TOWARD OUR FORECAST AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT THU JUN 9 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
The Knoxville radar (KMRX), 134 km away, was scanning. The volume nearest the first event began at 16:21 UTC.
1 hail, 1 lightning. Local standard time, as filed.
Lightning struck a home in Lascassas. The home was damaged by the resulting fire but the extent of damage is unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320500, 320506.